MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S BROTH; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S BROTH; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246007
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd phoenix¿ ast-s broth turbidity was found in one of the culture tubes which was suspected to have been contaminated during production or transportation.No patient impact.The following information was provided by the initial reporter: the customer found turbidity in one of the culture tubes when using the culture medium of this batch number, which was suspected to have been contaminated during production or transportation.The client hopes to find out the reason as soon as possible and give her a reply.
 
Additional Manufacturer Narrative
H.6 investigation summary: this complaint is confirmed.This complaint is for foreign matter seen within tubes of phoenix ast-s broth (246007) batch number 2089921.The customer did provide photos for investigation, but no product returns.The photos illustrated foreign material within broth tubes.Based off the photos, this complaint is confirmed.A review of quality notifications revealed one quality notification generated on the complaint batch, not related to this defect.A review of complaints was performed and revealed no additional complaints on the complaint batch.Complaint trending was performed and no trends were identified associated with this defect.A bd id/ast plant quality will continue to monitor for trends associated with this defect.Please continue to communicate additional concerns.Per baltrmphxidastaph rev 10 version h, id 15.0, a defective product obvious to user has a severity assessment of s1.Per baltms0184 ver k a complaint with a severity ranking of s1 or s2 may require investigational testing, including retain sample analysis.However, the customer returned photos which were used for the investigation; therefore, a review of retention samples is not required.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AST-S BROTH
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15322902
Report Number1119779-2022-01150
Device Sequence Number5505699
Product Code LON
UDI-Device Identifier30382902460078
UDI-Public30382902460078
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/07/2022
Device Model Number246007
Device Catalogue Number246007
Device Lot Number2089921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown